Alert archive / New Mexico / Flash Flood Warnings in 2008

Flash Flood Warning 69, NWS Albuquerque, NM

October 11, 2008Bernalillo County, Sandoval County, Santa Fe County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Oct 11, 2008, 2:35 PM MDT for Bernalillo County, Sandoval County, Santa Fe County, New Mexico. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2008, 2:35 PM MDT (20:35 UTC)
Expired
Oct 11, 2008, 4:00 PM MDT
In force
85 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Bernalillo County, NM, Sandoval County, NM, Santa Fe County, NM

The radar

The Albuquerque radar (KABX), 43 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2008-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2008-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 112035
FFWABQ
NMC001-043-049-112200-
/O.NEW.KABQ.FF.W.0069.081011T2035Z-081011T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT SAT OCT 11 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHCENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO
  SOUTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
  WEST CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 400 PM MDT

* AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS OVER NORTH CENTRAL   
  ALBUQUERQUE...FAR SOUTH CENTRAL SANDOVAL AND WAS MOVING NORTH AT 50 MPH.
  ANOTHER STORM WAS DEVELOPING ACROSS CENTRAL BERNALILLO COUNTY. 

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

LAT...LON 3578 10686 3571 10612 3509 10624 3502 10681

$$
50
2 follow-up statements
000 
WGUS75 KABQ 112143
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
343 PM MDT SAT OCT 11 2008

NMC001-043-049-112200-
/O.CON.KABQ.FF.W.0069.000000T0000Z-081011T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-SANDOVAL-BERNALILLO-
343 PM MDT SAT OCT 11 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR
NORTHEASTERN BERNALILLO...SOUTHEASTERN SANDOVAL AND WEST CENTRAL
SANTA FE COUNTIES...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN BETWEEN
ZIA PUEBLO AND COCHITI LAKE. THE STORMS ARE QUICK HITTING BUT PRODUCE
HALF OF AN INCH IN 10 TO 15 MINUTES TIME. THE ALBUQUERQUE AREA IS
DEVOID OF STRONG STORMS AT THIS TIME BUT CAN DEVELOP QUICKLY IN 
THIS TYPE OF ATMOSPHERE.  

LOCATIONS IMPACTED INCLUDE...
  CANONES...
  SANTO DOMINGO PUEBLO...
  SAN YSIDRO...
  LA BAJADA...
  JEMEZ PUEBLO...
  COCHITI PUEBLO...
  COCHITI LAKE...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR NORTHEASTERN NEW MEXICO.

LAT...LON 3578 10686 3571 10612 3509 10624 3502 10681

$$
50
000 
WGUS75 KABQ 112200
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MDT SAT OCT 11 2008

NMC001-043-049-112209-
/O.EXP.KABQ.FF.W.0069.000000T0000Z-081011T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-SANDOVAL-BERNALILLO-
400 PM MDT SAT OCT 11 2008

...FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MDT FOR NORTHEASTERN
BERNALILLO...SOUTHEASTERN SANDOVAL AND WEST CENTRAL SANTA FE
COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
STARTING TO LESSEN ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...ESPECIALLY BETWEEN JEMEZ 
PUEBLO AND COCHITI LAKE...BUT THE THREAT FOR FLASH FLOODING IS ENDING.
THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR NORTHEASTERN NEW MEXICO.

LAT...LON 3578 10686 3571 10612 3509 10624 3502 10681

$$
50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 7:36 AM MDT, 6 hours 59 minutes earlier.

Area forecast discussion, Oct 11, 7:36 AM MDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
736 AM MDT SAT OCT 11 2008

.UPDATE...
SEVERE THUNDERSTORM WATCH NUMBER 915 HAS BEEN ISSUED FOR CATRON...
CIBOLA AND MCKINLEY COUNTIES EFFECTIVE UNTIL 21Z. MORNING SOUNDING
FROM TUSCON LOOKING VERY IMPRESSIVE WITH PWATS OVER 1.25 INCH AND
STRONG SHEAR. MOISTURE SURGE IS PUSHING NORTHWARD THROUGH THE WRN
HALF OF THE FORECAST AREA THROUGHOUT ALL LEVELS OF THE ATMOSPHERE.
SURFACE DEWPOINTS HAVE CLIMBED ON THE ORDER OF 10 TO 15 DEGREES IN
THE PAST SEVERAL HOURS. INSTABILITY IS IMPROVING ACROSS THE REGION
WHERE THE TUSCON SOUNDING NOTED 1300 J/KG OF CAPE. LARGE SCALE UPR
LEVEL FORCING SHOULD SUPPORT CONTINUED EXPANSION OF SHOWER/TSTORM
DEVELOPMENT TODAY. MAIN CONCERN WILL BE SUPERCELLS PRODUCING LARGE
HAIL AND DAMAGING WINDS IN EXCESS OF 50KTS. UPDATED ZFPABQ WILL BE
ISSUED SHORTLY. DPORTER

&&

.PREV DISCUSSION...325 AM MDT SAT OCT 11 2008...
SO MUCH WX FODDER FOR DISCUSSION...SO LITTLE TIME. NORBERT
MOISTURE GETTING SUCKED UP ALREADY AHEAD OF POTENT...WIND LADEN
UPPER TROUGH NOW CLOSING OFF BETWEEN RENO AND VEGAS. SHOWERS AND A
FEW STORMS INCREASING ACROSS SW AND S CENTRAL NM AND ALREADY
GETTING INTO E CENTRAL NM. AS DAY PROGRESSES THERE WILL BE FURTHER
SIGNIFICANT INCREASE IN SHOWER/STORM COVERAGE AND INTENSITY. SPC
EXPANDED SLIGHT RISK TO THE W TO COVER MOST OF E AND S CENTRAL NM
AND THIS SEEMS REASONABLE. AMOUNT OF CLOUD COVER WILL BE ONE
FACTOR THAT MAY LIMIT SEVERE POTENTIAL IN SLIGHT RISK AREA ALONG
WITH FACT THAT EAST EDGE OF DEVELOPING DRY SLOTTING WILL LIKELY BE
TOO FAR W TO AID IN PROVIDING DRY WEDGE IN MID LEVELS. BUT WITH
WINDS ALOFT INCREASING AND STORMS MOVING BRISKLY TO NE ACROSS RISK
AREA THOSE WINDS WILL LIKELY BE CAPTURED AND ENTRAINED IN STRONGER
STORM DOWNDRAFTS...MAKING WIND THE GREATEST THREAT INITIALLY THIS
AFTERNOON...THEN HAIL...WHILE SECONDARY THIS AFTN...MAY BECOME A
LITTLE HIGHER PROBABILITY THIS EVENING. CAPE MAXIMIZED SE NM LATE
AFTN AND E CENTRAL NM THIS EVENING. LOWERED POPS A LITTLE FOR THIS
AFTN AND NIGHT MIDDLE RIO GRANDE VALLEY AND FAR N SOCORRO COUNTY
AND WESTWARD INTO PORTIONS CIBOLA COUNTY AND NEARBY PORTIONS OF
ADJACENT COUNTIES. THIS DONE TO ACCOUNT FOR WHAT I BELIEVE WILL BE
A SLIGHT TO MODERATE RAIN SHADOW EFFECT OF STRONG SW FLOW TO NE OF
THE GILA HIGHER TERRAIN. NAM GUIDANCE THIS AREA FOR 1ST AND 2ND
PERIOD POPS MUCH LOWER THAN GFS...ASTOUNDINGLY SO...AS IT MAY BE
OVERDOING ANY RAIN SHADOW EFFECT. IF FLOW ALOFT WAS MORE SOUTHERLY
THE POPS LIKELY WOULD BE MUCH HIGHER. SO FCST POPS ARE BETWEEN
NAM AND MAV GUIDANCE...BUT CLOSER TO MAV.

HIGH WIND WATCH UPGRADED TO LOW END HIGH WIND WARNING FOR SAME
AREAS AS BEFORE FOR THE WEST AND WIND ADVISORY TO THE EAST KEPT IN
EFFECT AS WELL. MAY BE A LITTLE MARGINAL IN THE WEST...BUT THE
FEWER CLOUDS THAT MOVE ACROSS THERE THE BETTER CHANCE FOR CRITERIA
WINDS. ALSO CLOUDS MAY MAKE SOME EASTERN EDGES OF WIND ADVISORY
AREA A LITTLE MARGINAL...BUT BEST TO LEAVE IN PLACE FOR NOW AND
LET DAY CREW ADJUST IF NEED BE.

STILL SOME MODEL DISAGREEMENT ON DEGREE OF DEVELOPMENT AND
PROGRESSION OF FOLLOW UP SHORT WAVES IN WEAKNESS BEHIND INITIAL
STRONGER TROUGH PASSAGE. NAM HOLDING ON TO SOMEWHAT MORE AMPLIFIED
PATTERN WITH SLOWER PROGRESSION AND AM LEANING A LITTLE MORE
TOWARD THAT SCENARIO AS THAT SEEMS TO MORE OFTEN THAN NOT
MATERIALIZE...ESPECIALLY IF MODELS HINT AT IT WELL AHEAD OF TIME.
FOR THAT REASON ONLY TRIMMED BACK WESTERN EDGE OF POPS FIELD SUN
INTO MON...BUT THIS AN ISSUE THAT WILL NEED TO BE WATCHED CLOSELY.
THE SIZE OF THE SUBFREEZING TEMP REGIME FOR EARLY MON AND TUE
STILL SOMEWHAT IN DOUBT...BUT WILL UNDOUBTEDLY BE LARGER THAN
CURRENTLY DEPICTED IF SECONDARY TROUGH AND ASSOCIATED CLOUDS DO
NOT MATERIALIZE.

43

.AVIATION...
EXPECT CIGS TO LOWER ACROSS THE FORECAST AREA TODAY...ESPECIALLY
ALONG AND EAST OF THE CONTINENTAL DIVIDE. ONGOING CONVECTION WILL
GRADUALLY EXPAND IN COVERAGE AS THE DAY PROGRESSES WITH WIDESPREAD
PCPN LIKELY FROM 18Z SAT THRU 06Z SUN. HEAVIER RAINS WILL PRODUCE
MVFR CONDITIONS. WITH FAST STEERING FLOW...EXPECT STORMS TO RACE
TOWARD THE NE BETWEEN 30 AND 45 KTS. A FEW OF THE STRONGER STORMS
IN THE ERN PLAINS MAY PRODUCE ISOLD WIND GUSTS IN EXCESS OF 50 KTS
AND HAIL. AFTER 06Z SUNDAY...THERE IS MODERATE TO HIGH CONFIDENCE
THAT WIDESPREAD CIGS/FOG WILL DROP AOB IFR STATUS ALONG/EAST OF THE
CENTRAL MTN CHAIN. SOME PATCHY IFR CONDITIONS COULD DEVELOP IN THE
RIO GRANDE VALLEY AS WELL. WITH THE AFOREMENTIONED IN MIND...WILL
ADD MENTION TO 12Z TAFS FOR LVS/TCC ONLY AND LET DAY/EVENING SHIFTS
INCLUDE IN ABQ/SAF IF NECESSARY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. DPORTER

.FIRE WEATHER...
UPPER LEVEL STORM SYSTEM CONTINUES TO STRENGTHEN OVER THE WRN US...
WITH DEEP MOISTURE BEING ADVECTED NORTHWARD FROM THE ERN PACIFIC.
ONGOING CONVECTION WILL CONTINUE TO EXPAND IN COVERAGE WITH MODELS
SUGGESTING WIDESPREAD ACTIVITY ALONG AND EAST OF THE CONTINENTAL
DIVIDE. ANTICIPATE SIGNIFICANT WETTING RAINS AND HIGH HUMIDITIES.
A 70KT 700-500MB MEAN LAYER JET WILL BISECT NM FROM THE W CENTRAL
TO NRN MTS. SOME OF THIS MOMENTUM WILL TRANSLATE TO THE SURFACE...
ALLOWING FOR BREEZY TO VERY WINDY CONDITIONS STATEWIDE...STRONGEST
IN THE WRN ZONES. AN UPPER LEVEL DRY SLOT WILL MIGRATE FROM WEST TO
EAST ACROSS THE STATE STARTING SAT NIGHT...RELEGATING PCPN CHANCES
AND HIGHER HUMIDITIES TO THE ERN PLAINS FOR SUNDAY.

A BAGGING TROUGH WILL REMAIN ACROSS THE CENTRAL ROCKIES FOR EARLY
NEXT WEEK AS A SFC BOUNDARY SLIDES THROUGH THE ERN PLAINS SUN NIGHT
INTO MONDAY. THIS FRONT WILL BRING MUCH COOLER TEMPERATURES TO THE
REGION AND ALLOW FOR A DECENT AMOUNT OF ISENTROPIC LIFT TO GENERATE
WIDESPREAD STRATIFORM RAIN MON/MON NIGHT AND POSSIBLY INTO TUE. FOR
THIS PERIOD...THERE MAY BE A LARGE DISPARITY IN MINIMUM HUMIDITIES
WHEN COMPARING THE FOUR CORNERS AREA TO THE ERN PLAINS.

STILL UNCERTAIN AS TO THE AMOUNT OF CLOUD COVER SUN NIGHT AND MON
NIGHT IN WRN AND NRN NM. IF SKIES CAN CLEAR OUT...EXPECT THE DRIER
ATMOSPHERE COUPLED WITH LIGHT WINDS TO ENHANCE RADIATIONAL COOLING
AND THE POTENTIAL FOR WIDESPREAD FREEZING CONDITIONS IN THE HIGHER
TERRAIN. DPORTER

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ002>007-009>012-015>017-026.

HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ001-008-014.

&&

46
Hazardous weather outlook, Oct 11, 7:56 AM MDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
756 AM MDT SAT OCT 11 2008

UPDATE TO EXPAND SEVERE THUNDERSTORM RISK AREA.

NMZ001>021-026-121200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
756 AM MDT SAT OCT 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE POTENTIAL EXISTS FOR A FEW SEVERE THUNDERSTORMS OVER MOST OF THE
EAST HALF OF NEW MEXICO AND..FARTHER TO THE WEST...NEAR AND SOUTH OF
INTERSTATE 40. THE BEST CHANCE EXISTS NEAR AND SOUTH OF A LINE FROM
RATON TO GRANTS TO THE ARIZONA LINE WEST OF ZUNI PUEBLO WITH THE
BEST TIME PERIOD AFTER 11 AM MDT. DAMAGING WINDS UP TO 70 MPH WILL
BE THE GREATEST HAZARD WITH THESE STORMS AND HAIL IS ALSO A
POTENTIAL HAZARD.

SOUTH AND SOUTHWEST WINDS WILL INCREASE NOTABLY LATE THIS MORNING
AND AFTERNOON WITH SPEEDS CLIMBING TO 25 TO 35 MPH AND GUSTS FROM 45
TO 50 MPH ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO. BUT EVEN
STRONGER WINDS OF 30 TO 45 MPH WITH GUSTS POSSIBLY AS HIGH AS 60 MPH
WILL PUMMEL ROUGHLY THE WESTERN QUARTER OR THIRD OF THE STATE
SATURDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND
EARLY EVENING ACROSS THE COUNTIES BORDERING TEXAS. THE GREATEST
THREATS ARE DAMAGING WIND AND HAIL.

THERE IS A GOOD CHANCE OF A SIGNIFICANT FROST OR FREEZE AS EARLY AS
LATE SUNDAY OR MONDAY NIGHT ACROSS THE NORTHWEST QUARTER TO THIRD OF
THE STATE...BUT THERE IS SOME UNCERTAINTY AS TO WHETHER CLOUDS AND
WINDS WILL DIMINISH ENOUGH TO ALLOW WIDESPREAD SUBFREEZING
TEMPERATURES.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD STAY TUNED TO THE LATEST WEATHER STATEMENTS AND
FORECASTS FOR POSSIBLE ACTIVATION ON SATURDAY AFTERNOON.

43

In the hours before

Special weather statement, Oct 11, 12:09 PM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1209 PM MDT SAT OCT 11 2008

NMZ002-111845-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-
1209 PM MDT SAT OCT 11 2008

...STRONG THUNDERSTORM MOVING OVER EASTERN MCKINLEY COUNTY...

AT 1207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES SOUTHWEST OF TORREON
NAVAJO MISSION. MOVEMENT WAS NORTHEAST AT 50 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE OJO ENCINO.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT
SATURDAY AFTERNOON FOR WEST CENTRAL NEW MEXICO.

40
Special weather statement, Oct 11, 12:16 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1216 PM MDT SAT OCT 11 2008

NMZ002-003-111845-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY-
1216 PM MDT SAT OCT 11 2008

...STRONG THUNDERSTORM MOVING OVER NORTHEAST SANDOVAL COUNTY...

AT 1211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES NORTH OF JEMEZ SPRINGS.
MOVEMENT WAS NORTHEAST AT 50 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABIQUIU...CANONES...
COYOTE...GHOST RANCH...YOUNGSVILLE AND BUENA VISTA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT
SATURDAY AFTERNOON FOR WEST CENTRAL NEW MEXICO.

40
Special weather statement, Oct 11, 12:26 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1226 PM MDT SAT OCT 11 2008

NMZ008-014-111900-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-WEST CENTRAL MOUNTAINS-
1226 PM MDT SAT OCT 11 2008

...STRONG THUNDERSTORM MOVING OVER EASTERN CATRON COUNTY...

AT 1224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES WEST OF DATIL. MOVEMENT
WAS NORTHEAST AT 50 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN
SOCORRO COUNTY AND RURAL NORTHEASTERN CATRON COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT
SATURDAY AFTERNOON FOR WEST CENTRAL NEW MEXICO.

40
Special weather statement, Oct 11, 12:32 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1232 PM MDT SAT OCT 11 2008

NMZ002>004-111900-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS-UPPER
RIO GRANDE VALLEY-
1232 PM MDT SAT OCT 11 2008

...STRONG THUNDERSTORM MOVING OVER NORTHEAST SANDOVAL COUNTY...

AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR BANDELIER NATIONAL
MONUMENT. MOVEMENT WAS NORTHEAST AT 50 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALCALDE...FRIJOLES...
CHILI...DIXON...EL RITO AND EMBUDO.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT
SATURDAY AFTERNOON FOR WEST CENTRAL NEW MEXICO.

40
Special weather statement, Oct 11, 12:34 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1234 PM MDT SAT OCT 11 2008

NMZ008-009-111900-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
MOUNTAINS-
1234 PM MDT SAT OCT 11 2008

...STRONG THUNDERSTORM MOVING OVER WESTERN VALENCIA COUNTY INTO
WESTERN BERNALILLO COUNTY...

AT 1232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 20 MILES SOUTH OF MESITA.
MOVEMENT WAS NORTHEAST AT 50 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE TOHAJIILEE.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT
SATURDAY AFTERNOON FOR WEST CENTRAL NEW MEXICO.

40
Local storm report, Oct 11, 1:34 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
134 PM MDT SAT OCT 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     NON-TSTM WND DMG FARMINGTON              36.75N 108.19W
10/11/2008                   SAN JUAN           NM   NEWSPAPER

            LARGE TREE DOWN ON AWNING AND CAR

1208 PM     NON-TSTM WND GST 5 S ALBUQUERQUE         35.04N 106.62W
10/11/2008  M58.00 MPH       BERNALILLO         NM   ASOS

1241 PM     HAIL             9 WSW CUBA              35.95N 107.09W
10/11/2008  M1.00 INCH       SANDOVAL           NM   CO-OP OBSERVER

&&

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 4:28 AM MDTHigh Wind WarningABQ17 hr
Oct 11, 10:12 AM MDTSevere Thunderstorm WarningABQCibola33 min
Oct 11, 12:40 PM MDTSevere Thunderstorm WarningABQRio Arriba, Sandoval20 min
Oct 11, 1:03 PM MDTSevere Thunderstorm WarningABQRio Arriba, Sandoval27 min
Oct 11, 1:10 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval35 min
Oct 11, 1:43 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval, Valencia32 min
Oct 11, 1:52 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola, Sandoval, Valencia113 min
Oct 11, 2:16 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval, Santa Fe29 min
Oct 11, 2:17 PM MDTSevere Thunderstorm WarningABQColfax, Mora, Rio Arriba, Santa Fe, Taos28 min
Oct 11, 2:29 PM MDTAreal Flood AdvisoryABQMora, Rio Arriba, San Miguel, Santa Fe, Taos61 min
Oct 11, 2:40 PM MDTSevere Thunderstorm WarningABQBernalillo, Los Alamos, Sandoval, Santa Fe26 min
Oct 11, 3:04 PM MDTSevere Thunderstorm WarningABQMora, Rio Arriba, San Miguel, Santa Fe26 min
Oct 11, 3:21 PM MDTAreal Flood AdvisoryABQMora, San Miguel, Santa Fe114 min
Oct 11, 4:06 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe84 min
Oct 11, 4:57 PM MDTSevere Thunderstorm WarningABQBernalillo, Socorro, Torrance, Valencia48 min
Oct 11, 5:10 PM MDTTornado WarningABQBernalillo, Santa Fe, Torrance, Valencia22 min
Oct 11, 5:18 PM MDTSevere Thunderstorm WarningABQCurry12 min
Oct 11, 5:21 PM MDTTornado WarningABQCurry, Quay13 min
Oct 11, 5:53 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe, Torrance52 min
Oct 11, 5:55 PM MDTSevere Thunderstorm WarningABQBernalillo, San Miguel, Santa Fe, Torrance, Valencia50 min

Nearby

Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.